Alert archive / Colorado / Red Flag Warnings in 2010

Red Flag Warning 44, NWS Pueblo, CO

November 21, 201010 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Nov 21, 2010, 4:30 AM MST for 10 counties in Colorado. It took effect at Nov 21, 2010, 11:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 21, 2010, 4:30 AM MST (11:30 UTC)
In effect from
Nov 21, 2010, 11:00 AM MST
Expired
Nov 21, 2010, 6:00 PM MST
In force
7 hr
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Bent County, CO, Crowley County, CO, El Paso County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 11.5 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2010-11-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2010-11-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3136 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

662 
WWUS85 KPUB 211130
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
430 AM MST SUN NOV 21 2010

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 226 THROUGH
237...WHICH INCLUDES ALL OF THE SOUTHEAST PLAINS AND THE COUNTIES OF
EL PASO...PUEBLO...CROWLEY...OTERO...BENT...KIOWA...PROWERS...BACA...LAS
ANIMAS AND HUERFANO...FROM 11 AM THIS MORNING TO 6 PM THIS EVENING...FOR
GUSTY WINDS...LOW RELATIVE HUMIDITIES AND DRY FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING. 
SOUTHWEST WINDS OF 15 TO 25 MPH...WITH GUSTS TO 35 MPH ARE
EXPECTED TO SPREAD ACROSS ALL OF THE SOUTHEAST PLAINS BY LATE 
THIS MORNING AND CONTINUE THROUGH THE LATE AFTERNOON. RELATIVE
HUMIDITY VALUES ARE EXPECTED TO DROP TO AROUND 15 PERCENT...AND
COMBINED WITH THE GUSTY WINDS AND DRY FUELS...WILL LEAD TO CRITICAL
FIRE WEATHER CONDITIONS. ERRATIC FIRE BEHAVIOR CAN BE EXPECTED
WITH ANY FIRE STARTS THIS AFTERNOON ACROSS THE SOUTHEAST COLORADO
PLAINS. 

COZ226>237-220100-
/O.UPG.KPUB.FW.A.0030.101121T1900Z-101122T0100Z/
/O.NEW.KPUB.FW.W.0044.101121T1800Z-101122T0100Z/
NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-
HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-
OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-
PROWERS COUNTY-BACA COUNTY-
430 AM MST SUN NOV 21 2010

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST
THIS EVENING FOR STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITES AND DRY FUELS...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 


* AFFECTED AREA...FIRE WEATHER ZONES 226...227...228...231...
  232...234...235...236 AND 237 WHICH INCLUDES ALL OF THE
  SOUTHEAST COLORADO PLAINS.

* WIND...WEST TO SOUTHWEST WINDS OF 20 TO 35 MPH CAN BE EXPECTED
  LATE THIS MORNING THROUGH THE LATE AFTERNOON.

* HUMIDITY...LOWERING TO AT OR BELOW 15 PERCENT THIS AFTERNOON.

* IMPACTS...CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND
  RAPID RATES OF FIRE SPREAD WILL BE POSSIBLE THIS AFTERNOON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
2 follow-up statements
352 
WWUS85 KPUB 212124
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
224 PM MST SUN NOV 21 2010

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES
226 THROUGH 237...WHICH INCLUDES ALL OF THE SOUTHEAST PLAINS AND
THE COUNTIES OF EL PASO...PUEBLO...CROWLEY...OTERO...BENT...
KIOWA...PROWERS...BACA...LAS ANIMAS AND HUERFANO...THROUGH 6 PM
THIS EVENING...FOR GUSTY WINDS...LOW RELATIVE HUMIDITIES AND DRY
FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING.
SOUTHWEST WINDS OF 15 TO 25 MPH...WITH GUSTS TO 35 MPH ARE
EXPECTED TO SPREAD ACROSS ALL OF THE SOUTHEAST PLAINS BY LATE
THIS MORNING AND CONTINUE THROUGH THE LATE AFTERNOON. RELATIVE
HUMIDITY VALUES ARE EXPECTED TO DROP TO AROUND 15 PERCENT...AND
COMBINED WITH THE GUSTY WINDS AND DRY FUELS...WILL LEAD TO
CRITICAL FIRE WEATHER CONDITIONS. ERRATIC FIRE BEHAVIOR CAN BE
EXPECTED WITH ANY FIRE STARTS THIS AFTERNOON ACROSS THE SOUTHEAST
COLORADO PLAINS.

COZ226>237-220100-
/O.CON.KPUB.FW.W.0044.000000T0000Z-101122T0100Z/
NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-
HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-
OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-
PROWERS COUNTY-BACA COUNTY-
224 PM MST SUN NOV 21 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING
FOR STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITIES AND DRY
FUELS...

* AFFECTED AREA...FIRE WEATHER ZONES 226...227...228...231... 
  232...234...235...236 AND 237 WHICH INCLUDES ALL OF THE 
  SOUTHEAST COLORADO PLAINS.

* WIND...WEST TO SOUTHWEST WINDS OF 20 TO 35 MPH CAN BE 
  EXPECTED LATE THIS MORNING THROUGH THE LATE AFTERNOON. 

* HUMIDITY...LOWERING TO AT OR BELOW 15 PERCENT THIS AFTERNOON.

* IMPACTS...CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND
  RAPID RATES OF FIRE SPREAD WILL BE POSSIBLE THROUGH THE REST OF
  THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

HODANISH
788 
WWUS85 KPUB 220057
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
557 PM MST SUN NOV 21 2010

...THE RED FLAG WARNING FOR FIRE WEATHER ZONES
226...227...228...229... 230...231...232...233...234...235...236
AND 237 WILL EXPIRE AT 6 PM MST...


COZ226>237-220200-
/O.EXP.KPUB.FW.W.0044.000000T0000Z-101122T0100Z/
NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-
HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-
OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-
PROWERS COUNTY-BACA COUNTY-
557 PM MST SUN NOV 21 2010

...RED FLAG WARNING WILL EXPIRE AT 6 PM MST THIS EVENING FOR
STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITIES AND DRY FUELS...

THE RED FLAG WARNING WILL EXPIRE AT 6 PM MST THIS EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONES 226...227...228...229...
  230...231...232...233...234...235...236 AND 237. 

* WIND...GUSTY SOUTH WINDS CONTINUE OVER THE NORTHERN INTERSTATE
  25 CORRIDOR...BUT ARE EXPECTED TO DIMINISH OVER THE NEXT COUPLE
  OF HOURS.

* HUMIDITY...RELATIVE HUMIDITY HAS INCREASED ACROSS THE AREA 
  FROM 20 TO 30 PERCENT.

* IMPACTS...RED FLAG CONDITIONS ARE NOT ANTICIPATED TONIGHT.


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Nov 20, 8:44 PM MST, 7 hours 46 minutes earlier.

Area forecast discussion, Nov 20, 8:44 PM MST, 7 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
844 PM MST SAT NOV 20 2010

.UPDATE...
FOG AND STRATUS HAS SPREAD INTO NORTHEAST SECTIONS OF THE
SOUTHEAST PLAINS THIS EVENING AS COLD AIR HAS BEEN SLOWER TO ERODE
IN THE FACE OF INCREASING SOUTHERLY SFC FLOW THAN PREVIOUS MODEL
RUNS HAD INDICATED. HAVE UPDATED GRIDS TO COOL OFF MIN TEMPS
ACROSS EASTERN PLAINS...ESP ALONG/NORTH OF THE ARKANSAS RIVER...AND TO
ADD SOME STRATUS AND FOG DURING THE EVENING HOURS. NAM STILL SHOWS
INCREASING SOUTHWESTERLY WINDS TONIGHT WILL WASH THE BOUNDARY BACK
NORTHWARD WITH SOUTHERLY EDGE OF STRATUS TO RETREATING OUT OF MOST
OF THE CWA BY 12Z. COULD EVEN SEE A BRIEF BIT OF FOG INTO EASTERN
PUEBLO COUNTY BETWEEN 03Z-08Z BEFORE WESTERLY WINDS KICK IN. MAY
HAVE TO UPDATE THE TAF FOR THIS POSSIBILITY...BUT WILL WATCH IT
CLOSELY BEFORE 06Z TAF ISSUANCE AND MAY INTRODUCE A BRIEF IFR CIG
FOR KPUB THROUGH 08Z. -KT

&&

.PREV DISCUSSION... /ISSUED 424 PM MST SAT NOV 20 2010/

SHORT TERM...

(TONIGHT AND TOMORROW)

.SNOW AND WIND MACHINE GETTING REVVED UP...

CURRENTLY...

MAJOR WEATHER SYSTEM THAT WILL IMPACT OUR WX STARTING TONIGHT AND
LASTING INTO THE HOLIDAY WEEK WAS MOVING ONSHORE NORTHERN
CALIFORNIA. SYSTEM IS VERY UNSTABLE AS NLDN WAS PICKING UP QUITE A
BIT OF CG ACTIVITY WITH IT...EVEN OVER THE PACIFIC OCEAN.

OVER THE IMMEDIATE FCST AREA...LOW CLOUDS HAVE CLEARED NEARLY ALL OF
THE SE PLAINS. ONLY PARTS OF FAR E KIOWA AND E PROWERS WERE IN LOW
CLOUDS. QUITE A BIT OF THIN WAVE CLOUD CI HAS DEVELOPED IN THE LEE
OF THE MTNS.

COOL AIR HAS REMAINED PRETTY CLOSE TO THE MTNS. THE ONLY EXCEPTION
WAS MOST OF HUERFANO COUNTY AND A GOO CHUNK OVER THE LOWER
ELEVATIONS OF LAS ANIMAS COUNTY WERE IN THE VERY DRY AND LIKELY
BREEZY AIR.

TONIGHT...

HIR RES HRRR AND WRF RUNS SHOW WILL SLOWLY PUSH EASTWARD THIS
EVENING AS STRONG 150 MPH JET IMPINGES OVER THE REGION.
LIKEWISE...TEMPS ON THE PLAINS WILL LIKELY REMAIN MILD FOR THIS TIME
OF THE YEAR. ONLY EXCEPTION WILL BE THE KIOWA COUNTY AREA WHERE THE
COOL AIR WILL BE THE LAST TO GO...AND WE MAY SEE SOME TEMPS NEAR
FREEZING THIS REGION. OVER THE MTNS...EXPECT SNOW SHOWERS TO DEVELOP
THIS EVENING WITH THE HEAVY WIND DRIVEN SNOW DEVELOPING LATER
TONIGHT.

OVER THE MTNS...IT IS GOING TO BE FLAT OUT WINDY. WINDS OF 30 TO 40
MPH WITH GUSTS TO 60 OR MORE WILL BE COMMON BY LATER TONIGHT. ONCE
THE SNOW BEGINS...TRAVEL IN THE MTNS...ESPECIALLY THE SAN JUANS...
WILL BECOME DANGEROUS.

TOMORROW...

HEAVY SNOWS WILL CONTINUE IN THE MOUNTAINS WHILE STRONG WINDS WILL
OCCUR NEARLY EVERYWHERE OVER THE REGION TOMORROW. EXPECT WINDS IN
THE MTNS OF 30 TO 50 WITH GUSTS NEAR 70 MPH. THE PLAINS WILL NOT BE
SPARED ALTHOUGH WINDS WILL NOT BE NEARLY AS STRONG. EXPECT WINDS OF
20 TO 30 MPH WITH GUSTS TO 45 MPH POSSIBLE.

TRAVEL IN THE MTNS WILL BE DIFFICULT IF NOT IMPOSSIBLE TOMORROW DUE
TO THE WIND DRIVEN SNOW. HI RES SIMULATIONS SHOW THAT THE BRUNT OF
THE HEAVIER SNOW TOMORROW WILL FALL DURING THE MORNING WITH IT
SLACKENING UP A BIT LATER IN THE DAY.

FIRE WX WILL BE A CONCERN TOMORROW. WINDS WILL FAR EXCEED FIRE
WEATHER WARNING CRITERIA...BUT RH VALUES TOMORROW ARE EXPECTED TO
ONLY REACH DOWN TO THE 15 TO 20% RANGE. TECHNICALLY...THIS DOES NOT
REACH RED FLAG CRITERIA. HOWEVER...I AM GOING TO LEAN ON THE SIDE OF
CAUTION AND ISSUE A FIRE WX WATCH DURING THE DAY TOMORROW AS THE
VERY DRY CONDITIONS COMBINED WITH THE WIND WILL ALLOW ANY FIRE THAT
DEVELOPS TOMORROW TO SPREAD RAPIDLY. \/34

LONG TERM...

(SUNDAY NIGHT THROUGH SATURDAY)

.WINTER STORM THROUGH MONDAY NIGHT FOR THE CONTINENTAL DIVIDE...

MODELS IN GOOD AGREEMENT THROUGH MONDAY NIGHT WITH BIG DIFFERENCES
FOR MID WEEK. A LONG WAVE TROUGH IS FORECAST TO BE SITTING OVER
THE ROCKIES SUNDAY NIGHT WITH TWO PIECES OF ENERGY ROTATING ACROSS
COLORADO THROUGH MONDAY NIGHT. THE FIRST WILL DISTURBANCE WILL
ROTATE ACROSS COLORADO SUNDAY NIGHT. ABUNDANT MOISTURE...STRONG
UPSLOPE FLOW ALONG THE CONTINENTAL DIVIDE AND LIFT ASSOCIATED
WITH THE DISTURBANCE WILL COMBINE TO PRODUCE HEAVY WIND BLOWN
SNOW. THE HEAVIEST SNOW IS FORECAST OVER THE SAN JUAN RANGE INTO
MONDAY MORNING WHERE 10 TO 15 INCHES OF SNOW WILL FALL. STRONG
WINDS ASSOCIATED WITH THE UPPER LEVEL JET STREAM WRAPPING AROUND
THE TROUGH WILL PRODUCE GUSTY WINDS OVER THE SAN JUANS. WINDS
GUSTING 50 TO 75 MPH WILL BE POSSIBLE PRODUCING BLIZZARD
CONDITIONS SUNDAY NIGHT. FURTHER NORTH OVER THE CENTRAL
MOUNTAINS...SNOW WILL PICK UP IN INTENSITY OVERNIGHT WHERE 4 TO 7
INCHES WILL BE POSSIBLE. MODELS ALSO IN AGREEMENT IN GENERATING
LIGHT SNOWFALL OVER THE SOUTHERN SANGRE DE CRISTO RANGE SUNDAY
NIGHT WITH A COUPLE OF INCHES IN THE FORECAST. WINDS WILL ALSO BE
GUSTY ALONG THE LEE SLOPES SUNDAY NIGHT INTO MONDAY MORNING. CROSS
SECTION AND SOUNDING ANALYSIS IS NOT INDICATING DOWNSLOPE HOWEVER
STRONG JET WINDS ARE FORECAST TO MIX DOWN TOWARD THE SURFACE
PRODUCING GUSTS APPROACHING 50 MPH IN THE WET MOUNTAIN
VALLEY...ALONG THE LEE SLOPES OF THE RAMPART RANGE AND WEST OF
I-25. THESE STRONG WINDS WILL HELP KEEP THE LOWER LEVELS MIXED
ACROSS THE PLAINS ALLOWING TEMPERATURES TO ONLY FALL INTO THE 30S
FOR MANY LOCATIONS SUNDAY NIGHT.

EXPECT SNOW TO DIMINISH IN INTENSITY MONDAY MORNING ALONG THE
CONTINENTAL DIVIDE BEFORE THE SECOND WAVE OF ENERGY ROTATES ACROSS
COLORADO BY MONDAY AFTERNOON. CONTINUED ABUNDANT MOISTURE AND
UPSLOPE ALONG THE CONTINENTAL DIVIDE WILL HELP PRODUCE ANOTHER
ROUND OF HEAVY SNOW. THE FAVORED AREA AGAIN APPEARS TO BE THE SAN
JUAN RANGE WHERE AN ADDITIONAL 4 TO 8 INCHES OF SNOWFALL WILL
OCCUR BY MONDAY EVENING. WINDS OVER THE SAN JUAN RANGE WILL
CONTINUE TO BE GUSTY PRODUCING HAZARDOUS CONDITIONS. SNOW WILL
ALSO CONTINUE ACROSS THE CENTRAL MOUNTAINS THROUGH MONDAY EVENING.
AN ADDITIONAL 3 TO 6 INCHES ARE FORECAST BY MONDAY EVENING FOR THE
CENTRAL MOUNTAINS. SNOW WILL DIMINISH MONDAY NIGHT AS THE UPPER
WAVE SHIFTS EAST INTO THE CENTRAL PLAINS...HOWEVER LIGHT SNOW WILL
PERSIST THROUGH TUESDAY MORNING.

MODELS HAVING A HARD TIME IN THE TUESDAY THROUGH WEDNESDAY NIGHT
TIME FRAME. THE GFS DROPS ANOTHER STORM SYSTEM ACROSS THE ROCKIES
BY LATE TUESDAY WITH ANOTHER ROUND OF SNOW FOR THE CONTINENTAL
DIVIDE. THE GFS IS VERY QUICK WITH THIS STORM SYSTEM WITH IT
DEPARTING THE AREA BY MIDDAY WEDNESDAY. THE ECMWF HAS A SLOWER AND
DEEPER SOLUTION...DROPPING AN UPPER LEVEL LOW ACROSS THE ROCKIES
WEDNESDAY INTO THURSDAY. ENSEMBLES ARE NOT MUCH HELP WITH VERY
HIGH SPREADS...THE GEFS MEAN IS IN BETWEEN THE SOLUTIONS AND THE
GFS ENSEMBLE HAS THE ECMWF BEING THE OUTLIER BUT DOES HAVE A FEW
MEMBERS IN LINE WITH THE ECMWF. FOR NOW DID NOT MAKE MANY CHANGES
TO THE GOING FORECAST FOR TUESDAY THROUGH THURSDAY WITH ANOTHER
ROUND OF SNOW FOR THE CONTINENTAL DIVIDE OF THE CENTRAL MOUNTAINS.
HOW MUCH SNOW DEPENDS ON THE TRACK AND TIMING WHICH ARE HIGHLY
UNCERTAIN AT THIS TIME. THE OTHER UNCERTAINTY WILL BE
TEMPERATURES. BOTH STORM SYSTEMS BRING COLD AIR TO THE REGION
HOWEVER THE ECMWF IS MUCH COLDER WITH -20C SHOWING UP OVER THE
PLAINS AT 700 MB. CURRENTLY HAVE TRENDED WITH GUIDANCE WITH HIGHS
IN THE 30S ON WEDNESDAY WARMING INTO THE 40S FOR THURSDAY ACROSS
THE PLAINS.

UPPER LEVEL RIDGING IS FORECAST TO DEVELOP BY FRIDAY AND SATURDAY
WITH A WARM UP EXPECTED FOR THE PLAINS. HIGHS WILL REACH INTO THE
50S TO LOWER 60S FOR THE PLAINS. SNOW WILL COME TO AN END FOR THE
MOUNTAINS ON THURSDAY WITH DRY WEATHER EXPECTED HEADING INTO THE
WEEKEND. 88

AVIATION...

ALTHOUGH ALL 3 TAF SITES ARE EXPECTED TO BE IN VFR CONDITIONS THE
NEXT 24 HOURS...IT WILL NOT BE EASY FLYING AT THE AERODROME SITES.
THE PRIMARY CONCERN WILL BE STRONG SW SURFACE WINDS TOMORROW. WINDS
WILL REACH 30 TO 40 KT AT KALS TOMORROW WHILE AT KPUB AND KCOS WE
COULD SEE SW WINDS IN THE 20 TO 35 KT RANGE.

BLIZZARD CONDITIONS WILL AFFECT THE CONTINENTAL DIVIDE STARTING
TONIGHT LASTING THROUGH TOMORROW. \/34

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH SUNDAY AFTERNOON FOR COZ226>237.

WINTER WEATHER ADVISORY UNTIL 8 PM MST MONDAY FOR COZ059-063.

WINTER STORM WARNING UNTIL 8 PM MST MONDAY FOR COZ058-060-061-
066-067.

BLIZZARD WARNING UNTIL 8 PM MST MONDAY FOR COZ068.

&&

31/44
Hazardous weather outlook, Nov 20, 11:41 PM MST, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
1141 PM MST SAT NOV 20 2010

COZ058>089-093>099-220645-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1141 PM MST SAT NOV 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

AREAS OF DENSE FOG WILL PERSIST THROUGH THE NIGHT...ESPECIALLY ALONG
AND NORTH OF THE ARKANSAS RIVER OVER PORTIONS OF
CROWLEY...OTERO...BENT...PROWERS...AND KIOWA COUNTY. VISIBILITIES BELOW
1/4 MILE ARE EXPECTED. FOG SHOULD DISSIPATE EARLY SUNDAY MORNING.

SNOW AND STRONG WINDS WILL CONTINUE TO SPREAD INTO THE CONTINENTAL
DIVIDE TONIGHT...WITH SNOWFALL BECOMING HEAVY AT TIMES AFTER
MIDNIGHT. BETWEEN 1 AND 5 INCHES OF SNOWFALL WILL BE POSSIBLE
ACROSS THE HIGHER ELEVATIONS BY EARLY SUNDAY MORNING WITH STRONG
SOUTHWEST WINDS GUSTING UP TO 55 MPH CAUSING AREAS OF BLOWING AND
DRIFTING SNOW.

LOCALLY STRONG WIND GUSTS WILL ALSO BE POSSIBLE ACROSS THE HIGHER
ELEVATIONS OF THE SANGRE DE CRISTO MOUNTAINS AND ALONG SOME OF THE
STEEP VALLEYS DESCENDING THE LOWER EASTERN SLOPES. LOCALIZED WIND
GUSTS UP TO 60 MPH WILL BE POSSIBLE AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A STRONG JET STREAM WILL CONTINUE TO MOVE ACROSS SOUTHERN COLORADO
THROUGH MONDAY...BRINGING ABUNDANT PACIFIC MOISTURE INTO THE CONTINENTAL
DIVIDE REGION...WHERE MODERATE TO HEAVY SNOWFALL CAN BE EXPECTED SUNDAY
AND MONDAY. SOUTHWEST TO WEST WINDS OF 20 TO 40 MPH...WITH GUSTS IN
EXCESS OF 60 MPH AT TIMES...WILL CAUSE AREAS OF BLOWING AND DRIFTING
SNOW. THE HEAVIEST SNOW IS EXPECTED TO FALL ACROSS THE EASTERN SAN
JUAN MOUNTAINS ABOVE 10000 FEET...WHERE TOTAL ACCUMULATIONS OF 1 TO
4 FEET OF SNOW WILL BE POSSIBLE BY MONDAY NIGHT. THE SNOWFALL...COMBINED
WITH THE STRONG WINDS...WILL CREATE BLIZZARD CONDITIONS WITH DIFFICULT
TO IMPOSSIBLE DRIVING CONDITIONS AND ROAD CLOSURES ANTICIPATED...ESPECIALLY
OVER WOLF CREEK PASS. THE RIO GRANDE VALLEY...LA GARITA MOUNTAINS ABOVE
10000 FEET AND THE HIGHER ELEVATIONS OF THE SAWATCH AND MOSQUITO RANGES
WILL SEE BETWEEN 1 TO 2 FEET OF SNOW THROUGH MONDAY NIGHT...WITH BLOWING
AND DRIFTING SNOW ACROSS THE HIGHER PASSES. CENTRAL LAKE AND EASTERN
CHAFFEE COUNTIES WILL SEE 6 TO 14 INCHES OF SNOW. THE SOUTHEAST MOUNTAINS
COULD SEE 1 TO 3 INCHES...WITH LOCALLY HIGHER AMOUNTS OF UP TO 6 INCHES
ALONG THE CREST OF THE SANGRE DE CRISTO MOUNTAINS.

WHILE HEAVY SNOW POUNDS THE WESTERN SLOPES...THE SOUTHEAST
MOUNTAINS AND PLAINS WILL SEE PERIODS OF STRONG GUSTY WINDS ON
SUNDAY. WIND GUSTS UP TO 60 TO 70 MPH WILL BE POSSIBLE ACROSS THE
HIGHER ELEVATIONS OF THE SANGRE DE CRISTO MOUNTAINS...AND PIKES
PEAK. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE AT TIMES ALONG THE
INTERSTATE 25 CORRIDOR...WITH GUSTS UP TO 45 MPH ACROSS THE PLAINS
ON SUNDAY. RELATIVE HUMIDITIES ARE EXPECTED TO DROP TO NEAR 15
PERCENT SUNDAY AFTERNOON ACROSS MUCH OF THE PLAINS...AND COMBINED
WITH THE GUSTY WINDS AND DRY FUELS...COULD BRING A RETURN OF HIGH
FIRE DANGER WITH THE POTENTIAL FOR RAPID RATES OF FIRE SPREAD
SUNDAY AFTERNOON.

A MUCH COOLER AIR MASS IS EXPECTED TO MOVE ACROSS THE AREA LATE TUESDAY
AND WEDNESDAY. SOME LIGHT TO MODERATE SNOW ACCUMULATIONS WILL
CONTINUE ACROSS THE CENTRAL MOUNTAINS...WHICH COULD CAUSE SOME
HOLIDAY TRAVEL CONCERNS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS MEETING REPORTING CRITERIA FOR SPOTTERS WILL BE
LIKELY TONIGHT OVER THE SOUTHEASTERN PLAINS...THE EASTERN SAN JUAN
AND LA GARITA MOUNTAINS...LAKE COUNTY...AND ABOVE 9000 FEET IN
CHAFFEE COUNTY.

31/44

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 20, 11:32 PM MSTDense Fog AdvisoryPUBBent, Crowley, Kiowa, Otero, Prowers4 hr

Nearby

Red Flag Warnings in Colorado, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.